On the First Order Cohomology of Infinite-Dimensional Unitary Groups
Annales de l'Institut Fourier, Volume 68 (2018) no. 5, pp. 2149-2176.

We determine precisely for which irreducible unitary highest weight representation of the group U(), the countable direct limit of the finite-dimensional unitary groups U(n), the corresponding 1-cohomology space H 1 does not vanish. This occurs in particular if a highest weight, viewed as an integer-valued function on , is finitely supported. In a second step, we extend the finitely supported highest weight representations to norm-continuous unitary representations of the Banach-completions U p ( 2 ) of the direct limit U() with respect to the pth Schatten norm for 1p. For p<, the corresponding 1-cohomology spaces H 1 do not vanish either, except in three cases. We conclude that these groups do not have Kazhdan’s Property (T). On the other hand, for p=, the first cohomology spaces all vanish because U ( 2 ) has property (FH) as a bounded topological group.

Parmi les représentations unitaires irréductibles du groupe U(), la limite directe dénombrable des groupes unitaires de dimension finie U(n), qui admettent un plus haut poids, nous déterminons précisément celles qui n’ont pas une 1-cohomologie triviale. Cela se produit en particulier si un plus haut poids, considéré comme une fonction de valeur entière sur , est une fonction à support fini. De plus, nous étendons les représentations admettant un plus haut poids à support fini en des représentations unitaires irréductibles des complétés de Banach U p ( 2 ) de la limite directe U() par rapport à la norme p de Schatten pour 1p. Si p<, alors la 1-cohomologie n’est pas triviale non plus avec l’exception de trois cas particuliers. Nous en déduisons que ces groupes n’ont pas la propriété (T) de Kazhdan. De l’autre part, en cas de p=, la 1-cohomologie est triviale puisque le groupe topologique U ( 2 ) possède la propriété (FH).

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/aif.3205
Classification: 22E41
Keywords: First order group cohomology, unitary representation, (Banach–)Lie group, Lie algebra, direct limit group, Kazhdan’s property (T)
License: CC-BY-ND 4.0
@article{AIF_2018__68_5_2149_0,
     author = {Herbst, Manuel and Neeb, Karl-Hermann},
     title = {On the {First} {Order} {Cohomology} of {Infinite-Dimensional} {Unitary} {Groups}},
     journal = {Annales de l'Institut Fourier},
     pages = {2149--2176},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {68},
     number = {5},
     year = {2018},
     doi = {10.5802/aif.3205},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.3205/}
}
TY  - JOUR
TI  - On the First Order Cohomology of Infinite-Dimensional Unitary Groups
JO  - Annales de l'Institut Fourier
PY  - 2018
DA  - 2018///
SP  - 2149
EP  - 2176
VL  - 68
IS  - 5
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.3205/
UR  - https://doi.org/10.5802/aif.3205
DO  - 10.5802/aif.3205
LA  - en
ID  - AIF_2018__68_5_2149_0
ER  - 
%0 Journal Article
%T On the First Order Cohomology of Infinite-Dimensional Unitary Groups
%J Annales de l'Institut Fourier
%D 2018
%P 2149-2176
%V 68
%N 5
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.3205
%R 10.5802/aif.3205
%G en
%F AIF_2018__68_5_2149_0
Herbst, Manuel; Neeb, Karl-Hermann. On the First Order Cohomology of Infinite-Dimensional Unitary Groups. Annales de l'Institut Fourier, Volume 68 (2018) no. 5, pp. 2149-2176. doi : 10.5802/aif.3205. https://aif.centre-mersenne.org/articles/10.5802/aif.3205/

[1] Albeverio, Sergio; Høegh-Krohn, Raphael; Marion, Jean A.; Testard, Daniel H.; Torrésani, Bruno S. Noncommutative Distributions: Unitary representations of Gauge Groups and Algebras, Pure and Applied Mathematics, Tome 175, Marcel Dekker, 1993 | Zbl

[2] Araki, Huzihiro Factorizable representation of current algebra. Non commutative extension of the Lévy-Kinchin formula and cohomology of a solvable group with values in a Hilbert space, Publ. Res. Inst. Math. Sci., Kyoto Univ., Tome 5 (1969/70), pp. 361-422 | Zbl

[3] Atkin, Chris J. Boundedness in uniform spaces, topological groups, and homogeneous spaces, Acta Math. Hung., Tome 57 (1991) no. 3-4, pp. 213-232 | Zbl

[4] Bekka, Bachir; de la Harpe, Pierre; Valette, Alain Kazhdan’s property (T), New Mathematical Monographs, Tome 11, Cambridge University Press, 2008 | Zbl

[5] Beltiţă, Daniel; Neeb, Karl-Hermann Schur–Weyl Theory for C * -algebras, Math. Nachr., Tome 285 (2012) no. 10, pp. 1170-1198 | Zbl

[6] Bourbaki, Nicolas 9: Utilisation des nombres réels en topologie générale, Topologie Générale (1958) | Zbl

[7] Faraut, Jacques; Harzallah, Khelifa Distances hilbertiennes invariants sur un espace homogène, Ann. Inst. Fourier, Tome 24 (1974) no. 3, pp. 171-225 | Zbl

[8] Glöckner, Heldge Fundamentals of direct limit Lie Theory, Compos. Math., Tome 141 (2005) no. 6, pp. 1551-1577 | Zbl

[9] Gohberg, Israel; Goldberg, Seymour; Krupnik, Nahum Traces and Determinants of Linear Operators, Operator Theory, Advances and Applications, Tome 116, Birkhäuser, 2000 | Zbl

[10] Goodman, Roe; Wallach, Nolan R. Representations and Invariants of the Classical Groups, Encyclopedia of mathematics and its applications, Tome 68, Cambridge University Press, 1998 | Zbl

[11] Guichardet, Alain Symmetric Hilbert Spaces and Related Topics, Lecture Notes in Math., Tome 261, Springer, 1972 | Zbl

[12] de la Harpe, Pierre Classical Banach–Lie Algebras and Banach–Lie Groups of Operators in Hilbert space, Lecture Notes in Math., Tome 285, Springer, 1972 | Zbl

[13] Hausdorff, Felix Set Theory, Chelsea Publishing Company, 1962

[14] Ismagilov, Rais S. Representations of Infinite-Dimensional Groups, Translations of Mathematical Monographs, Tome 152, American Mathematical Society, 1996 | Zbl

[15] Neeb, Karl-Hermann Holomorphic highest weight representations of infinite-dimensional complex classical groups, J. Reine Angew. Math., Tome 497 (1998), pp. 171-222 | Zbl

[16] Neeb, Karl-Hermann Infinite-Dimensional Groups and Their Representations, Lie Theory: Lie Algebras and Representations (Progress in Mathematics) Tome 228, Birkhäuser, 2004, pp. 213-328 | Zbl

[17] Neeb, Karl-Hermann Towards a Lie theory of locally convex groups, Jpn. J. Math., Tome 1 (2006) no. 2, pp. 291-468 | Zbl

[18] Neeb, Karl-Hermann Unitary Representation of Unitary Groups, Developments and Retrospectives in Lie Theory (Developments in Mathematics) Tome 37, Springer, 2014, pp. 197-243 | Zbl

[19] Olshanskii, Grigorii I. Unitary representations of infinite dimensional pairs (G,K) and the formalism of R. Howe, Representation of Lie groups and related topic (Advanced Studies in Contemporary Mathematics) Tome 7, Gordon and Breach Sience Publishers, 1990, pp. 269-463 | Zbl

[20] Parthasarathy, Kalyanapuram R.; Schmidt, Klaus Factorizable representations of current groups and the Araki–Woods embedding theorem, Acta Math., Tome 128 (1972), pp. 53-71 | Zbl

[21] Parthasarathy, Kalyanapuram R.; Schmidt, Klaus Positive definite kernels, continuous tensor products, and central limit theorems of probability theory, Lecture Notes in Math., Tome 272, Springer, 1972 | Zbl

[22] Pestov, Vladimir G. Amenability versus property (T) for non locally compact topological groups, Trans. Am. Math. Soc., Tome 370 (2018) no. 10, pp. 7417-7436 | Zbl

[23] Pinczon, Georges; Simon, Jacques On the 1-cohomology of Lie groups, Lett. Math. Phys., Tome 1 (1975), pp. 83-91 | Zbl

[24] Rosendal, Christian A topological version of the Bergman property, Forum Math., Tome 21 (2009) no. 2, pp. 299-332 | Zbl

[25] Streater, Raymond F. Current commutation relations, continuous tensor products and infinitely divisible group representations, Rend. Sc. Intern. E. Fermi, Tome 11 (1969), pp. 247-263

[26] Yamasaki, Aiichi Inductive limit of general linear groups, J. Math. Kyoto Univ., Tome 38 (1998) no. 4, pp. 769-779 | Zbl

[27] Zelobenko, D. P. Compact Lie Groups and their Representations, Translations of Mathematical Monographs, Tome 40, American Mathematical Society, 1973 | Zbl

Cited by Sources: